MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP
Catalog Number BMK6F95BER120
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Vasoconstriction (2126); Foreign Body In Patient (2687)
Date of Event 10/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure in the internal carotid artery using a benchmark 6f 071 delivery catheter (benchmark), a non-penumbra sheath (6f), a non-penumbra balloon catheter (0.014" 4mm x 40mm 142cm), and a guidewire (0.035 250cm).It was reported that there was stenosis in the ica.The physician gained trans-radial access using the sheath.It was noted that a radial cocktail of verapamil and heparin was administered prior to the procedure.The physician advanced the benchmark and the balloon catheter through the sheath to the target location and performed balloon angioplasty.The balloon catheter was removed.While retracting the benchmark, resistance was encountered, resulting in a fracture within the brachial artery.A vasospasm was observed in the same vessel.Nitroglycerin was administered to treat the vasospasm; however, the event was not resolved.The physician attempted to retract the benchmark, but the benchmark could not be removed.The physician decided to cut the benchmark at the radial access site.The patient was transferred for surgical cut down.The benchmark was successfully removed from the patient.It was reported that the physician believed the vasospasm may have contributed to the fracture of the benchmark.
 
Additional Manufacturer Narrative
Evaluation of the returned benchmark 6f 071 delivery catheter (benchmark) confirmed that the catheter was fractured and revealed stretching throughout the catheter shaft.If the benchmark is retracted against resistance, damage such as stretching and a subsequent fracture may occur.The reported vasospasm in the brachial artery may have contributed to resistance during the procedure.Further evaluation revealed multiple ovalizations and an additional fracture.This damage was incidental to the reported complaint and likely occurred during removal from the patient.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key23543903
Report Number3005168196-2025-00363
Device Sequence Number18585898
Product Code DQY
UDI-Device Identifier00815948025189
UDI-Public00815948025189
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K212838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBMK6F95BER120
Device Lot NumberF00017032
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by Manufacturer11/24/2025
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale